Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

July 16, 2012Coweta County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 16, 2012, 3:05 PM EDT for Coweta County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2012, 3:05 PM EDT (19:05 UTC)
Expired
Jul 16, 2012, 3:30 PM EDT
In force
25 min
Issued by
NWS Atlanta, GA

County Coweta County, GA

The radar

The Atlanta radar (KFFC), 25 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 835 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
835 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

047 
WWUS82 KFFC 161905
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EDT MON JUL 16 2012

GAZ053-067-161930-
305 PM EDT MON JUL 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN MERIWETHER AND
COWETA COUNTIES UNTIL 330 PM EDT...

AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NEWNAN TO GRANTVILLE...MOVING SOUTH AT 5
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS MERIWETHER AND COWETA COUNTIES THROUGH 330 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE THOMAS CROSSROADS...
MADRAS...NEWNAN...ROCKY MOUNT...SAINT MARKS...LUTHERSVILLE...LONE
OAK...HARALSON...TURIN...SHARPSBURG...MORELAND AND GRANTVILLE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3350 8474 3322 8456 3302 8482 3312 8487
      3322 8486 3322 8491 3334 8495
TIME...MOT...LOC 1905Z 341DEG 5KT 3334 8477 3327 8483

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 16, 2:40 PM EDT, 25 minutes earlier.

Area forecast discussion, Jul 16, 2:40 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
240 PM EDT MON JUL 16 2012

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
CURRENT RADAR LOOP SHOWS AFTERNOON CONVECTION POPPING UP ACROSS THE
AREA AGAIN THIS AFTERNOON. A WEAK BOUNDARY MOVING SLOWLY SOUTH
THROUGH OUR FORECAST AREA IS ACTING AS A FOCUSING MECHANISM FOR
SHOWERS AND THUNDERSTORMS TO FORM ALONG. THIS BOUNDARY IS
CURRENTLY SOMEWHERE BETWEEN ATL AND MCN...AND SHOULD STALL JUST
SOUTH OF MCN TONIGHT. THE BOUNDARY MAY PROVIDE JUST ENOUGH LIFT
AND INSTABILITY TO KEEP CONVECTION GOING PAST MIDNIGHT TONIGHT SO
WILL KEEP POPS IN THROUGH 06Z. THE LOCAL WRF MODEL ALSO SHOWS
CONVECTION CALMING DOWN CONSIDERABLY BETWEEN 04-06Z. THE BOUNDARY
SHOULD CONTINUE TO BE A FOCUS FOR MORE CONVECTION ON TUESDAY... BUT
THE CONVECTION MAY INITIALLY BE A BIT FURTHER SOUTH... MORE ALONG
A CSG-MCN LINE. TEMPS WILL CONTINUE NEAR OR SLIGHTLY ABOVE SEASONAL
NORMS.

01

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
NO MAJOR CHANGES TO THE EXTENDED ARE NECESSARY AS GFS AND ECMWF
REMAIN IN FAIRLY GOOD AGREEMENT. BOTH MODELS SHOW A WEAK UPPER
LOW/TROUGH SETTLING OVER THE STATE ON WEDNESDAY AND PERSISTING
THROUGH AT LEAST SATURDAY. A WEAK FRONTAL BOUNDARY IS ALSO NOTED
SAGGING INTO NORTH GA ON SATURDAY...AND LIKELY PROVIDING A FOCUS
FOR CONVECTION ON SUNDAY AND MONDAY. THE OVERALL PATTERN CONTINUES
TO SUPPORT AT LEAST A 30-40 PERCENT CHANCE OF SHOWERS AND
THUNDERSTORMS EACH DAY THROUGH THE EXTENDED.

39

PREVIOUS LONG TERM DISCUSSION /WEDNESDAY THROUGH SUNDAY/...
/ISSUED AT 312 AM EDT MON JUL 16 2012/
MODELS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG TERM WITH THE
ATLANTIC RIDGE BACKING OFF SLIGHTLY...NOSING JUST INTO THE SOUTH
ATLANTIC BIGHT...AND ALLOWING UPPER LEVEL DISTURBANCES TO MOVE INTO
THE NORTHERN GULF OF MEXICO AND NORTHERN FLORIDA BY WEDNESDAY.
THIS UPPER LEVEL ENERGY DIMINISHES SOMEWHAT AS IT MOVES OVER
GEORGIA INTO THURSDAY AND APPROACHES SAGGING FRONTAL BOUNDARY OUT
OF THE TENNESSEE VALLEY. THE COMBINATION OF THESE FEATURES WILL
KEEP PRECIP CHANCES IN THE GOOD CHANCE CATEGORY EACH AFTERNOON AND
EVENING...AND AT LEAST SLIGHT CHANCE OVERNIGHT. POSITIONING OF
THESE FEATURES WILL KEEP SLIGHTLY HIGHER POPS...CHANCE
CATEGORY...ACROSS NORTH GEORGIA OVERNIGHT EACH NIGHT THROUGH
FRIDAY...AND THEN OVER CENTRAL GEORGIA SATURDAY NIGHT AND BEYOND.
BY EARLY NEXT WEEK...MODELS DIFFER ON DEVELOPMENT OF LOW PRESSURE
SYSTEM IN THE OHIO VALLEY...WITH ECMWF DEEPENING CLOSED UPPER
LEVEL LOW BY MONDAY...LIFTING IT TO THE NORTHWEST THROUGH TUESDAY
AS FRONTAL BOUNDARY PUSHES THROUGH THE AREA. GFS INDICATING MORE
OF THE FRONTAL BOUNDARY SOLUTION...BUT LITTLE ELSE OF THE ECMWF
PROGNOSIS. AS OF NOW...HAVE GONE WITH CHANCE POPS THROUGH TUESDAY
MORNING.

CONVECTION THROUGH THE EXTENDED WILL BE LARGELY COUPLED WITH
DIURNAL HEATING...WITH BEST CHANCES FOR THUNDER IN THE AFTERNOON
AND LASTING INTO THE EARLY EVENING HOURS. MOIST ATMOSPHERE
EXPECTED THROUGH WEEK...AS EVIDENCED BY FORECAST SOUNDINGS...AND
HEAVY RAIN WILL BE A CONSISTENT THREAT THROUGH THE WEEK WITH
CONVECTION. HIGHS IN THE 90S EXPECTED THROUGH THE LONG TERM...WITH
LOWS GENERALLY IN THE LOW 70S. WILL POTENTIAL AFOREMENTIONED LOW
PRESSURE SYSTEM ENTERING THE REGION TOWARDS THE END OF THE
PERIOD... COULD SEE HIGH TEMPERATURES DROP BACK INTO THE UPPER
80S. 31

&&

.AVIATION...
18Z UPDATE...
VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD EXCEPT IN AND
AROUND TSRA DEVELOPMENT. SHOWERS AND THUNDERSTORMS ARE POPPING UP
ACROSS THE AREA AND SHOULD CONTINUE THROUGH 02-04Z. EXPECTING MORE
SHRA/TSRA TUESDAY AFTERNOON. CLOUDS ARE SCT TO BKN IN THE
4000-5000FT RANGE AND SHOULD STAY THAT WAY. MAY SEE SOME BRIEF
PERIODS OF 2500-3000FT CEILINGS NEAR THUNDERSTORMS TODAY AND TUESDAY
AFTERNOON. WINDS EXPECTED TO STAY OUT OF THE W TO NW IN THE 5-10KT
RANGE.

//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE MEDIUM ON TIMING OF CONVECTION AT TAF SITES.
CONFIDENCE HIGH ON ALL OTHER ELEMENTS.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  96  71  94 /  30  40  20  40
ATLANTA         72  93  72  92 /  30  40  20  40
BLAIRSVILLE     67  86  67  87 /  20  40  20  40
CARTERSVILLE    68  95  68  92 /  20  40  20  40
COLUMBUS        75  95  74  92 /  30  50  30  40
GAINESVILLE     72  93  72  91 /  20  40  20  40
MACON           73  95  72  93 /  30  50  30  40
ROME            69  95  69  93 /  20  40  20  40
PEACHTREE CITY  68  93  70  92 /  30  40  20  40
VIDALIA         72  95  74  95 /  30  50  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....39
AVIATION...01
Hazardous weather outlook, Jul 16, 4:54 AM EDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
454 AM EDT MON JUL 16 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-170900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
454 AM EDT MON JUL 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING.

.SYNOPSIS...
WARM...MOIST...AND UNSTABLE CONDITIONS CONTINUE TO PERSIST ACROSS
THE REGION...PROMOTING AFTERNOON AND EVENING THUNDERSTORM
DEVELOPMENT OVER NORTH AND CENTRAL GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE HEAVY RAIN...DAMAGING WINDS...AND
FREQUENT CLOUD TO GROUND LIGHTNING. THE MOST LIKELY TIME FOR
THUNDERSTORM DEVELOPMENT IS BETWEEN NOON AND 10 PM.

.DISCUSSION...
A WARM AND MOIST AIR MASS PERSISTS ACROSS THE REGION...AND WITH
THE COMBINATION OF IT AND THE DAYTIME HEATING...THE ENVIRONMENT
WILL BECOME INCREASINGLY UNSTABLE THROUGH THE AFTERNOON. CAPE
VALUES WILL PEAK IN THE 1500 TO 2500 J/KG RANGE...AND WILL SUPPORT
SOME STRONG STORMS. ISOLATED SEVERE STORMS ARE POSSIBLE.
PRECIPITABLE WATER NEAR 1.8 INCHES AND K-INDEX VALUES IN THE MID
30S INDICATE THAT HEAVY RAIN REMAINS A THREAT IN THIS ENVIRONMENT.
LOCALIZED PONDING OF WATER ON ROADWAYS AND RISES OF SMALL CREEKS
AND STREAMS ARE POSSIBLE WHERE HEAVY DOWNPOURS RESULT FROM SLOW
MOVING STORMS. DAMAGING WIND IS ALSO A THREAT IN THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...WITH THE POSSIBILITY
OF ISOLATED SEVERE STORMS AS THIS UNSTABLE ENVIRONMENT PERSISTS
THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 16, 2:41 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
241 PM EDT MON JUL 16 2012

GAZ053-161915-
241 PM EDT MON JUL 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN COWETA COUNTY
UNTIL 315 PM EDT...

AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEWNAN...MOVING SOUTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
COWETA COUNTY THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE ARNCO-SARGENT...HANDY...NEWNAN...POWERS CROSSROADS...
MORELAND AND GRANTVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3345 8498 3343 8476 3323 8476 3322 8484
      3319 8486 3320 8487 3322 8487 3322 8494
      3328 8495 3328 8496 3336 8499
TIME...MOT...LOC 1841Z 004DEG 6KT 3335 8488
Special weather statement, Jul 16, 2:43 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
243 PM EDT MON JUL 16 2012

GAZ015-023-161915-
243 PM EDT MON JUL 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN LUMPKIN AND HALL
COUNTIES UNTIL 315 PM EDT...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM DAHLONEGA TO LULA...MOVING SOUTH AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS LUMPKIN AND HALL COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE CLERMONT...CAMP MERRILL...
GARLAND...DAHLONEGA...LULA...MURRAYVILLE AND AURARIA. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3458 8386 3450 8384 3451 8370 3448 8364
      3444 8362 3437 8367 3431 8364 3426 8365
      3424 8369 3438 8399 3441 8397 3442 8399
      3449 8414 3466 8411 3464 8404 3466 8402
TIME...MOT...LOC 1843Z 009DEG 5KT 3456 8402 3442 8372
Special weather statement, Jul 16, 2:44 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
244 PM EDT MON JUL 16 2012

GAZ051-161915-
244 PM EDT MON JUL 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TALIAFERRO COUNTY
UNTIL 315 PM EDT...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SANDY CROSS...MOVING SOUTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TALIAFERRO COUNTY THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE CARTERS GROVE...RAYTOWN...LYNEVILLE...SANDY
CROSS...ROBINSON...SHARON...ALEXANDER STEPHENS PARK AND
CRAWFORDVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3351 8275 3352 8282 3347 8287 3344 8286
      3345 8299 3347 8301 3349 8298 3362 8300
      3362 8298 3365 8295 3370 8300 3373 8295
      3362 8288 3366 8282 3362 8275 3362 8269
      3360 8268
TIME...MOT...LOC 1845Z 009DEG 5KT 3359 8287
Special weather statement, Jul 16, 2:46 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
246 PM EDT MON JUL 16 2012

GAZ076-161915-
246 PM EDT MON JUL 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN JEFFERSON COUNTY
UNTIL 315 PM EDT...

AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF LOUISVILLE...MOVING SOUTHWEST AT
10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
JEFFERSON COUNTY THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE STAPLETONS CROSSROADS...MOXLEY AND LOUISVILLE.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3305 8228 3287 8236 3293 8253 3295 8254
      3302 8255 3301 8256 3302 8257 3320 8245
      3313 8227
TIME...MOT...LOC 1846Z 025DEG 8KT 3308 8240
Special weather statement, Jul 16, 2:55 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
255 PM EDT MON JUL 16 2012

GAZ016-024-161915-
255 PM EDT MON JUL 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN WHITE AND BANKS COUNTIES UNTIL 315 PM EDT...

AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LEAF TO HOLLINGSWORTH...MOVING SOUTH AT 5
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WHITE AND BANKS COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN
THE PATH OF THESE STORMS INCLUDE LEAF...QUALATCHEE LAKE...HELEN...
SAUTEE...PINEFIELD CROSSROADS...CLEVELAND...HOLLINGSWORTH...HOMER AND
MOSSY CREEK. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3467 8364 3465 8365 3456 8361 3452 8364
      3446 8359 3450 8353 3447 8341 3428 8350
      3438 8366 3446 8360 3451 8364 3450 8384
      3453 8383 3456 8387 3461 8387 3473 8371
TIME...MOT...LOC 1856Z 022DEG 6KT 3458 8367 3453 8360
          3446 8352
Special weather statement, Jul 16, 3:05 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EDT MON JUL 16 2012

GAZ053-067-161930-
305 PM EDT MON JUL 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN MERIWETHER AND
COWETA COUNTIES UNTIL 330 PM EDT...

AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NEWNAN TO GRANTVILLE...MOVING SOUTH AT 5
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS MERIWETHER AND COWETA COUNTIES THROUGH 330 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE THOMAS CROSSROADS...
MADRAS...NEWNAN...ROCKY MOUNT...SAINT MARKS...LUTHERSVILLE...LONE
OAK...HARALSON...TURIN...SHARPSBURG...MORELAND AND GRANTVILLE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3350 8474 3322 8456 3302 8482 3312 8487
      3322 8486 3322 8491 3334 8495
TIME...MOT...LOC 1905Z 341DEG 5KT 3334 8477 3327 8483

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 12:48 PM EDTSpecial Weather StatementFFCPolk27 min
Jul 16, 12:58 PM EDTSpecial Weather StatementFFCHaralson32 min
Jul 16, 1:43 PM EDTSpecial Weather StatementFFCCarroll32 min
Jul 16, 1:51 PM EDTSpecial Weather StatementFFCFayette24 min
Jul 16, 2:03 PM EDTSpecial Weather StatementFFCChattooga27 min
Jul 16, 2:22 PM EDTSpecial Weather StatementFFCHall23 min
Jul 16, 2:26 PM EDTSpecial Weather StatementFFCChattooga34 min
Jul 16, 2:30 PM EDTSpecial Weather StatementFFCClayton, Fayette15 min
Jul 16, 2:41 PM EDTSpecial Weather StatementFFCCoweta34 min
Jul 16, 2:43 PM EDTSpecial Weather StatementFFCHall, Lumpkin32 min
Jul 16, 2:44 PM EDTSpecial Weather StatementFFCTaliaferro31 min
Jul 16, 2:46 PM EDTSpecial Weather StatementFFCJefferson29 min
Jul 16, 2:55 PM EDTSpecial Weather StatementFFCBanks, White20 min
Jul 16, 3:08 PM EDTSpecial Weather StatementFFCBanks, Hall, White37 min
Jul 16, 3:16 PM EDTSpecial Weather StatementFFCBibb29 min
Jul 16, 3:22 PM EDTSpecial Weather StatementFFCJefferson23 min
Jul 16, 3:28 PM EDTSpecial Weather StatementFFCFloyd32 min
Jul 16, 3:40 PM EDTSpecial Weather StatementFFCHall35 min
Jul 16, 3:54 PM EDTSpecial Weather StatementFFCJones36 min
Jul 16, 3:56 PM EDTSpecial Weather StatementFFCNewton34 min
Jul 16, 4:00 PM EDTSpecial Weather StatementFFCLumpkin15 min
Jul 16, 4:08 PM EDTSpecial Weather StatementFFCHall37 min
Jul 16, 4:10 PM EDTSpecial Weather StatementFFCBarrow35 min
Jul 16, 4:13 PM EDTSpecial Weather StatementFFCCherokee32 min
Jul 16, 4:20 PM EDTSpecial Weather StatementFFCWashington25 min
Jul 16, 4:25 PM EDTSpecial Weather StatementFFCMorgan35 min
Jul 16, 4:27 PM EDTSpecial Weather StatementFFCDade33 min
Jul 16, 4:29 PM EDTSpecial Weather StatementFFCForsyth31 min
Jul 16, 4:38 PM EDTSpecial Weather StatementFFCGwinnett22 min
Jul 16, 4:42 PM EDTSpecial Weather StatementFFCJones33 min
Jul 16, 4:47 PM EDTSpecial Weather StatementFFCClayton, Fulton28 min
Jul 16, 4:53 PM EDTSpecial Weather StatementFFCForsyth, Gwinnett37 min
Jul 16, 4:55 PM EDTSpecial Weather StatementFFCMorgan35 min
Jul 16, 4:57 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jones33 min
Jul 16, 5:12 PM EDTSevere Thunderstorm WarningFFCMorgan, Newton, Walton48 min
Jul 16, 5:14 PM EDTSpecial Weather StatementFFCGreene31 min
Jul 16, 5:19 PM EDTSpecial Weather StatementFFCMonroe26 min
Jul 16, 5:23 PM EDTSpecial Weather StatementFFCGordon37 min
Jul 16, 5:29 PM EDTSpecial Weather StatementFFCPutnam31 min
Jul 16, 5:32 PM EDTSpecial Weather StatementFFCFulton28 min
Jul 16, 5:35 PM EDTSpecial Weather StatementFFCWalker25 min
Jul 16, 5:39 PM EDTSpecial Weather StatementFFCGreene36 min
Jul 16, 5:51 PM EDTSpecial Weather StatementFFCButts24 min
Jul 16, 5:53 PM EDTSpecial Weather StatementFFCBaldwin, Jones, Putnam37 min
Jul 16, 6:05 PM EDTSpecial Weather StatementFFCFulton25 min
Jul 16, 6:07 PM EDTSpecial Weather StatementFFCTalbot23 min
Jul 16, 6:16 PM EDTSpecial Weather StatementFFCMonroe29 min
Jul 16, 6:25 PM EDTSpecial Weather StatementFFCUpson35 min
Jul 16, 6:33 PM EDTSpecial Weather StatementFFCTalbot27 min
Jul 16, 6:34 PM EDTSpecial Weather StatementFFCJasper26 min
Jul 16, 6:44 PM EDTSpecial Weather StatementFFCCatoosa, Whitfield31 min
Jul 16, 6:47 PM EDTSpecial Weather StatementFFCGlascock28 min
Jul 16, 7:02 PM EDTSpecial Weather StatementFFCMarion, Schley28 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.